Treewidth lower bounds with brambles.

H.L. Bodlaender, A. Grigoriev, Arie M.C.A. Koster

Research output: Contribution to journalArticleAcademicpeer-review

23 Citations (Scopus)

Abstract

In this paper we present a new technique for computing lower bounds for graph treewidth. Our technique is based on the fact that the treewidth of a graph g is the maximum order of a bramble of g minus one. We give two algorithms: one for general graphs, and one for planar graphs. The algorithm for planar graphs is shown to give a lower bound for both the treewidth and branchwidth that is at most a constant factor away from the optimum. For both algorithms, we report on extensive computational experiments that show that the algorithms often give excellent lower bounds, in particular when applied to (close to) planar graphs.,.
Original languageEnglish
Pages (from-to)81-98
Number of pages18
JournalAlgorithmica
Volume51
Issue number1
DOIs
Publication statusPublished - 1 Jan 2008

Cite this